MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES A4E04, PYTHON 9MM-80CM; DXE

APPLIED MEDICAL RESOURCES A4E04, PYTHON 9MM-80CM; DXE
Model Number A4E04
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, testing was unable to be performed and the complainant's experience could not be replicated or confirmed.Based on the description of the event, it is likely that the reported event was caused by exposure to adverse environmental conditions within the vessel.However, in the absence of the event unit, it is difficult to determine the exact root cause of the event.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.
 
Event or Problem Description
Procedure performed: "emergency thrombectomy" (b)(4).No complaint sample was returned from hospital, but (b)(6) would like applied medical to issue one (1) python catheter credit memo for this case.(on (b)(6) 2017: during a procedure) an emergency thrombectomy was performed.The physician suspected that thrombus/thrombi are sclerosed.The physician prepared three (3) python catheters for the procedure.All three of the python catheters were ruptured when the physician tried to remove the thrombus/thrombi from a blood vessel.The physician elected to use another catheter for the procedure.Additional information received by email at 10:32 pm on (b)(6) 2017 from regulatory affairs: this was not a robotic case.The balloon did not occlude the vessel.There was no damage to the vessel.Did the catheter come into contact with any sharp objects throughout the procedure? according to the information from the customer, the patient has thrombus/thrombi calcification.Did the surgeon have any difficulty inserting or removing the catheter? -we couldn't get this information from the surgeon.There wasn't any unintended material left in the patient.Could you provide the reason why the three catheters are not available to be returned? -because the complaint samples were discarded in the hospital.Additional information received by email at 2:13 am on 17-nov-2017 from regulatory affairs: was the balloon inspected before the start of the procedure? -according to the sales reps., it was an emergency surgery, so it's not clear the surgeon inspected the balloon before inserting.Was there an attempt to inflate the balloon before the start of the procedure? same answer as above.Type of intervention: "the physician elected to use another catheter for the procedure." patient status: "no health damage was reported for the patient.".

Brand Name
A4E04, PYTHON 9MM-80CM
Common Device Name
DXE
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key7085401
Report Number2027111-2017-02124
Device Sequence Number16627507
Product Code DXE
UDI-Device Identifier00607915113438
UDI-Public(01)00607915113438(17)211101(30)01(10)1281786
Combination Product (Y/N)N
PMA/510(K) Number
K970762
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/01/2021
Device Model NumberA4E04
Device Catalogue Number100624101
Device Lot Number1281786
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2017
Initial Report FDA Received Date12/05/2017
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1